Picture of Yongwu Rong

Prof. Yongwu Rong

Title:
CCAS Associate Dean for Research and Strategic Initiatives
Faculty: Full-Time
Address: Phillips Hall
801 22nd St. NW
Washington, District Of Columbia
20052
Phone: 202-994-0553
Fax: 202-994-6760
Email:
rong@gwu.edu
Website:

Areas of Expertise

Low dimensional topology and its interactions with combinatorics, physics, and biology. 

Dr. Rong currently serves as CCAS Associate Dean for Research and Strategic Initiatives and Professor at the Mathmematics Department at the George Washington University.

Current Research

Degree One maps of Three-Manifolds

Quantum Invariants in Dimension Three

Vassiliev Invarients

Khovanoc Type Invariants for Knots and for Graphs 

Education

B.S. 1983, The University of Science Technology of China
Ph.D. 1989, University of Texas at Austin

Publications

  • A generalization of Hadamard's determinantal inequality, with Z. Shen,  J. China Univ. Sci. Tech. Math. Issue, 13 (1983) 272-274.
  • Continuous linear functionals on the F-space C∞[a,b], J. China Univ. Sci. Tech.  14 (1984) 166-169.
  • The Kauffman polynomial and the two-fold cover of a link, Indiana Univ. Math. Journ.  Vol.40 No. 1 (1991) 321-331.
  • Degree one maps between geometric three-manifolds, Trans. Amer. Math. Soc.   Vol.  {\bf 332}  No. 1, (1992) 411-436.
  • The preimages of submanifolds, with S. Wang, Mathematical  Proceedings of the CambridgePhilosophical  Society.  112  (1992) 271 - 279.
  • Maps between Seifert fibered spaces of infinite π , Pacific Journal of Mathematics,  Vol. 160No. 1 (1993) 143-154.
  • Some knots not determined by their complements, Quantum Topology,  Series of Knots and Everything, Vol. 3, edited by L. Kauffman and R. Baadhio. (1993) 339-353.
  • Mutation and Witten invariants, Topology, Vol. 33, No. 3 (1994) 499-507.
  • Degree one maps of Seifert manifolds and a note on Seifert Volume, Topology and Its Applications, 64 (1995) 191-200.
  • Link Polynomials of higher order, Journ. London Math. Soc. (2) 56 (1997) 189-208.
  • On derivatives of link polynomials,  with W. B. R. Lickorish, Topology and Its Applications, 87 (1998) 63-71.
  • Approximating Jones coefficients and other link invariants by Vassiliev invariants, with I.Kofman,  Journ. Knot Theory and Its Ramifications, Vol. 9, No. 7 (2000) 955-966.
  • Vassiliev invariants from satellites of link polynomials, with M. McDaniel,  Kobe Journal of Mathematics, 18 (2001) 127-145.
  • Linear independence of derivatives of link polynomials, Topology and Its Applications, 117 (2002) 191-198.
  • A categorification for the chromatic polynomial, with L. Helme-Guizon,  Algebraic and Geometric Topology (2005) 1365-1388.
  • Torsions in graph cohomology, with L. Helme-Guizon and J. Przytycki,  FundamentaMathematicae, 190 (2006) 139-177.
  • Examples of Knots with the Same Polynomials, with K. Luse, Journ. Knot Theory and Its Ramifications, 15 (2006) 749-759.
  • Knight moves for chromatic graph homology, with M. Chmutov and S. Chmutov, accepted for publication by European Journal of Combinatorics.http://www.arxiv.org/abs/math.CO/0511598
  • A categorification for the Tutte polynomial, with F. Jasso-Hernandez,  Algebraic and Geometric Topology,  6 (2006) 2031-2049.